Format

Send to

Choose Destination
Cor Vasa. 1989;31(3):238-41.

Paradoxical elevation of pulmonary vascular resistance after nifedipine in primary pulmonary hypertension. A case study.

Author information

1
Centre for Intensive Internal Medicine, University Medical Centre, Ljubljana, Slovenia, Yugoslavia.

Abstract

The case of a 55-year-old woman with primary pulmonary hypertension is described who developed 2 hours after sublingual administration of a 10 mg capsule of nifedipine a severe rise in pulmonary arterial and right atrial pressures accompanied with dyspnoea and cyanosis. The event lasted for two hours and subsided without intervention. With repeated nifedipine intake in the form of orally administered slow-release tablets no complications occurred. The authors ascribe the marked rise in pulmonary vascular resistance to rapid reduction of plasma nifedipine concentration after sublingual administration, due to a faster drug resorption compared to oral intake. The necessity of cautious introduction of vasodilating drugs in pulmonary hypertension and of gradual dosage increase is stressed.

PMID:
2766755
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center